Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Existence theorems for infinite particle systems

Author: Thomas M. Liggett
Journal: Trans. Amer. Math. Soc. 165 (1972), 471-481
MSC: Primary 60K35
MathSciNet review: 0309218
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions are given for a countable sum of bounded generators of semigroups of contractions on a Banach space to be a generator. This result is then applied to obtain existence theorems for two classes of models of infinite particle systems. The first is a model of a dynamic lattice gas, while the second describes a lattice spin system.

References [Enhancements On Off] (What's this?)

  • [1] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Pure and Appl. Math., vol. 29, Academic Press, New York, 1968. MR 41 #9348. MR 0264757 (41:9348)
  • [2] R. L. Dobrushin, I. I. Pjatetskii-Shapiro and N. B. Vasilev, Markov processes in an infinite product of discrete spaces, Soviet-Japanese Symposium in Probability Theory, Khabarovsk, U.S.S.R., 1969.
  • [3] T. E. Harris, Nearest-neighbor Markov interaction processes on multidimensional lattices, Advances in Math. (to appear). MR 0307392 (46:6512)
  • [4] R. Holley, A class of interactions in an infinite particle system, Advances in Math. 5 (1970), 291-309. MR 0268960 (42:3857)
  • [5] -, Free energy in a Markovian model of a lattice spin system (to appear).
  • [6] T. Kurtz, Extensions of Trotter's operator semigroup approximation theorems, J. Functional Analysis 3 (1969), 354-375. MR 39 #3351. MR 0242016 (39:3351)
  • [7] G. Lumer and R. S. Phillips, Dissipative operators in a Banach space, Pacific J. Math. 11 (1961), 679-698. MR 24 #A2248. MR 0132403 (24:A2248)
  • [8] F. Spitzer, Interaction of Markov processes, Advances in Math. 5 (1970), 246-290. MR 0268959 (42:3856)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60K35

Retrieve articles in all journals with MSC: 60K35

Additional Information

Keywords: Infinite particle systems, linear semigroups of contractions, statistical mechanics
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society